Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Lake Charles, LA

December 29, 2006Hardin County, Texas

NWS Lake Charles, LA issued this flash flood warning at Dec 29, 2006, 8:53 PM CST for Hardin County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 29, 2006, 8:53 PM CST (02:53 UTC)
Expired
Dec 29, 2006, 11:00 PM CST
In force
2 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Hardin County, TX

The radar

The Lake Charles radar (KLCH), 119 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1234 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
2.5
Supercell composite
17.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 300256
FFWLCH
TXC199-300500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
853 PM CST FRI DEC 29 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARDIN COUNTY IN SOUTHEAST TEXAS

* UNTIL 1100 PM CST

* AT 849 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR IN LAKE 
CHARLES ESTIMATES THAT RAINFALL RATES OF 3 TO 4 INCHES PER HOUR ARE 
ACCOMPANYING THUNDERSTORMS AFFECTING PORTIONS OF CENTRAL AND EASTERN 
HARDIN COUNTY AT THIS TIME. ADDITIONAL SHOWERS AND THUNDERSTORMS 
CONTINUE TO DEVELOP TO THE SOUTH ACROSS JEFFERSON COUNTY AND WILL BE 
MOVING NORTH THROUGH 11 PM...WHICH COULD PRODUCE ANOTHER INCH OR TWO 
OF RAINFALL ACROSS HARDIN COUNTY. MINOR FLOODING IS ALREADY BEING 
REPORTED BY LOCAL LAW ENFORCEMENT...WHICH WILL ONLY BE WORSENED WITH 
THE ADDITIONAL RAINFALL APPROACHING.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  KOUNTZE AND VILLAGE MILLS.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3015 9459 3048 9470 3048 9455 3051 9453
      3051 9430 3052 9428 3051 9411 3021 9412

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 5:58 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 29, 5:58 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
558 PM CST FRI DEC 29 2006

.DISCUSSION...UPDATED GRIDS AND PRODUCTS FOR RECENTLY ISSUED
TORNADO WATCH IN EFFECT FOR EASTERN TEXAS COUNTIES THROUGH 2 AM.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

     FLASH FLOOD WATCH FROM 6 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
     VERNON.

TX...FLASH FLOOD WATCH FROM MIDNIGHT SATURDAY TO NOON SATURDAY FOR
     THE FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...
     ORANGE...AND TYLER.

     TORNADO WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...ORANGE...AND TYLER.

     LAKE WIND ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM.

&&

13
Hazardous weather outlook, Dec 29, 4:33 AM CST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CST FRI DEC 29 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-301045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
433 AM CST FRI DEC 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. A STRONG STORM SYSTEM IS BREWING BACK TO THE WEST
THIS MORNING. ALL THE INGREDIENTS NECESSARY FOR SEVERE WEATHER
WILL BE IN PLACE BY THIS EVENING. SOME STORMS TONIGHT WILL BECOME
SEVERE WITH THE THREAT FROM STRAIGHT LINE WINDS AND LARGE HAIL.
VERY HEAVY RAINS AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES
WILL ACCOMPANY STRONGER STORMS. STORMS TO CONTINUE THROUGH SUNRISE
WITH THE HEAVIEST STORMS WORKING THEIR WAY INTO SOUTH CENTRAL
LOUISIANA AT THAT TIME.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STORMS ENDING BY THE EVENING HOURS ON SATURDAY WITH DRIER AIR
FILTERING IN LATE. LOOKING TO SEE A RETURN TO COOLER TEMPERATURES
AND A QUIET WEATHER PATTERN ON SUNDAY CONTINUING THROUGH MID-WEEK.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE TONIGHT INTO SATURDAY MORNING.

K. KUYPER

In the hours before

Local storm report, Dec 29, 7:07 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 PM CST FRI DEC 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     MARINE TSTM WIND 82 SSW BURNS POINT      28.47N 92.04W
12/29/2006  M62 MPH          GMZ475             XX   PUBLIC

            REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 99.

&&

MOGGED
Local storm report, Dec 29, 8:22 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
822 PM CST FRI DEC 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     MARINE TSTM WIND 71 SSE PECAN ISLAND     28.67N 92.10W
12/29/2006  M70 MPH          GMZ475             XX   PUBLIC

            REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 58.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 8:10 PM CSTSevere Thunderstorm WarningLCHHardin, Jefferson65 min
Dec 29, 9:12 PM CSTSevere Thunderstorm WarningLCHNewton63 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.